Shrinking Lung Syndrome and Autoimmune Disease like Lupus

Posted by Machak @machak, Mar 5, 2019

It’s an extremely rare complication of autoimmune disease, most commonly with LUPUS, but also can be seen with Sjogren’s, RA, and others… Just diagnosed this past January and exploring what potential treatments are out there. I was put on oxygen for sleeping when the diaphragm weakness/paralysis causes the most problems. High dose steroids during the attacks seems to be the standard treatment, but not much is known about how to prevent worsening. I’ve seen case studies where rituximab was used too, but there are too few cases out there to be able to define a real treatment protocol. Anyone out there with any knowledge of this rare area?

Liked by Machak

Hi @machak it must be helpful to have a diagnosis for what is happening with your lungs.

While we wait for others to take part in this discussion, you mentioned that you were put on oxygen for sleeping. Has that been effective or helpful? What is the recommendation of your doctor? Have they recommended high dose steroids that your research has show is the standard?

REPLY

My daughter was just diagnosed with this. She has lupus. She's 14

REPLY

Hello–I was Diagnosed with LUPUS AND Shrinking Lung Disorder AND probablse Rhabdomyltis last ,month-_ ive hsad the symptoms for years yet no on knew what I had– so i SELF Diagnosed 2 of 3 of thes & iht was confirmed last month (2o of 3)(Rhabdo we are still checki MY question what medications cn be used for LUPUS-SHRINKING LUNG & then Rhabdo. I was prescribed PREDNISONE 10mg daily & "HYDROCHLOROQUINE" for LUPUSc
but HYDRO contains Sulfate & I am allergic to Sulfate=I am "ity already 'itching" using it. Can you reccomend an alternative non Sulfate drug for
LUPUS with Shrinking Lung ? & what meds IF ANY treat RHABDO ??? Im not finding any drugs for leaking muscle-is the
treatment CHELATION ?? My muscle enzymes are steady around 420. I got rhabdo from taking LIPITOR..I no longer take it-but itsdy
already done its damage.

REPLY
Please login or register to post a reply.